Calcium channel blockers continue to be used for the management of a wide variety of adult and pediatric conditions including hypertension, angina pectoris, atrial arrhythmias, Raynaud phenomenon, and migraine headaches. With increased use comes increased potential for misuse and abuse. This article serves as a review of calcium channel blocker physiology with emphasis on presentation and management of the pediatric patient with calcium channel blocker toxicity.
From the *Fellow (Arroyo), Medical Toxicology, and †Director (Kao), Department of Emergency Medicine, Indiana University School of Medicine, Indianapolis, IN.
Reprints: Anna Maria Arroyo, MD, Washington University School of Medicine Hospital Medicine Division, Campus Box 8058, 660 South Euclid Avenue, St. Louis, MO 63110 (email: firstname.lastname@example.org).
The authors have disclosed that they have no significant relationship with or financial interests in any commercial companies that pertain to this educational activity.
All staff in a position to control the content of this CME activity have disclosed that they have no financial relationships with, or financial interests in, any commercial companies pertaining to this educational activity.
Lippincott CME Institute, Inc. has identified and resolved all faculty conflicts of interest regarding this educational activity.
No funding or support was received for this work.